Alert archive / Florida / Coastal Flood Statements in 2013
Coastal Flood Statement 2, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Oct 17, 2013, 9:25 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2013, 9:25 AM EDT (13:25 UTC)
- Expired
- Oct 20, 2013, 12:00 PM EDT
- In force
- 3 days
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 1.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
985 WHUS42 KMFL 171325 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 925 AM EDT THU OCT 17 2013 FLZ168-172-173-181100- /O.NEW.KMFL.CF.S.0002.131017T1325Z-131020T1600Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 925 AM EDT THU OCT 17 2013 ...MINOR COASTAL FLOODING DUE TO HIGH TIDAL LEVELS... * COASTAL FLOODING...HIGHER THAN AVERAGE TIDAL LEVELS WILL CONTINUE TO OCCUR ALONG THE ATLANTIC COAST WHICH WILL LEAD TO MINOR COASTAL FLOODING, ESPECIALLY ALONG THE BAY AND INTRACOASTAL SIDE OF THE BARRIER ISLANDS. WATER LEVELS WILL CONTINUE TO RUN BETWEEN A HALF A FOOT TO A FOOT ABOVE NORMAL AROUND HIGH TIDE THROUGH THE UPCOMING WEEKEND. * TIMING...THE FLOODING WILL OCCUR MOSTLY AROUND THE TIMES OF HIGH TIDE. HOWEVER, RESIDUAL WATER COULD REMAIN STANDING ON ROADWAYS OUTSIDE OF THE HIGH TIDAL CYCLE. THE NEXT HIGH TIDES WILL OCCUR DURING MID EVENING TONIGHT AND MID MORNING ON FRIDAY. * IMPACTS...MOTORISTS CAN EXPECT FLOODING ALONG SOME STREETS. STREET FLOODING HAS BEEN OCCURRING ALONG PORTIONS OF ALTON ROAD AND WEST AVENUE IN SOUTH BEACH. FLOOD WATERS WERE EVEN OVER CURB LEVEL IN A FEW SPOTS. FLOODING WAS ALSO REPORTED IN BROWARD COUNTY ALONG CORDOVA ROAD. $$ GREGORIA
6 follow-up statements
473 WHUS42 KMFL 172338 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 738 PM EDT THU OCT 17 2013 FLZ168-172-173-181200- /O.CON.KMFL.CF.S.0002.000000T0000Z-131020T1600Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 738 PM EDT THU OCT 17 2013 ...MINOR COASTAL FLOODING POSSIBLE... * COASTAL FLOODING...HIGHER THAN AVERAGE TIDAL LEVELS WILL CONTINUE TO OCCUR ALONG THE ATLANTIC COAST WHICH WILL LEAD TO MINOR COASTAL FLOODING... ESPECIALLY ALONG THE BAY AND INTRACOASTAL SIDE OF THE BARRIER ISLANDS. WATER LEVELS WILL CONTINUE TO RUN BETWEEN A HALF A FOOT TO A FOOT ABOVE NORMAL AROUND HIGH TIDE THROUGH THE UPCOMING WEEKEND. * TIMING...THE FLOODING WILL OCCUR MOSTLY AROUND THE TIMES OF HIGH TIDE. HOWEVER... RESIDUAL WATER COULD REMAIN STANDING ON ROADWAYS OUTSIDE OF THE HIGH TIDAL CYCLE. THE NEXT HIGH TIDES WILL OCCUR DURING MID EVENING TONIGHT AND MID MORNING ON FRIDAY. * IMPACTS...MOTORISTS CAN EXPECT FLOODING ALONG SOME STREETS. STREET FLOODING HAS BEEN OCCURRING ALONG PORTIONS OF ALTON ROAD AND WEST AVENUE IN SOUTH BEACH. FLOOD WATERS WERE EVEN OVER CURB LEVEL IN A FEW SPOTS. FLOODING WAS ALSO REPORTED IN BROWARD COUNTY ALONG CORDOVA ROAD. $$
574 WHUS42 KMFL 180752 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 352 AM EDT FRI OCT 18 2013 FLZ168-172-173-182200- /O.CON.KMFL.CF.S.0002.000000T0000Z-131020T1600Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 352 AM EDT FRI OCT 18 2013 ...MINOR COASTAL FLOODING POSSIBLE... * COASTAL FLOODING...HIGHER THAN AVERAGE TIDAL LEVELS WILL CONTINUE TO OCCUR ALONG THE ATLANTIC COAST WHICH WILL LEAD TO MINOR COASTAL FLOODING... ESPECIALLY ALONG THE BAY AND INTRACOASTAL SIDE OF THE BARRIER ISLANDS. WATER LEVELS WILL CONTINUE TO RUN BETWEEN A HALF A FOOT TO A FOOT ABOVE NORMAL AROUND HIGH TIDE THROUGH THE WEEKEND. * TIMING...THE FLOODING WILL OCCUR MOSTLY AROUND THE TIMES OF HIGH TIDE. HOWEVER... RESIDUAL WATER COULD REMAIN STANDING ON ROADWAYS OUTSIDE OF THE HIGH TIDAL CYCLE. HIGH TIDES FOR THE WEEKEND WILL OCCUR DURING THE MID TO LATE MORNING AND THE MID TO LATE EVENING HOURS. * IMPACTS...MOTORISTS MAY CONTINUE TO EXPERIENCE STREET FLOODING, AS THERE HAVE BEEN REPORTS OF FLOODING ALONG PORTIONS OF ALTON ROAD AND WEST AVENUE IN SOUTH BEACH. FLOOD WATERS WERE EVEN OVER CURB LEVEL IN A FEW SPOTS. FLOODING WAS ALSO REPORTED IN BROWARD COUNTY ALONG CORDOVA ROAD. $$ BAXTER
267 WHUS42 KMFL 181847 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 247 PM EDT FRI OCT 18 2013 FLZ168-172-173-191100- /O.CON.KMFL.CF.S.0002.000000T0000Z-131020T1600Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 247 PM EDT FRI OCT 18 2013 ...MINOR COASTAL FLOODING PORTIONS OF THE ATLANTIC COAST AT AROUND HIGH TIDE... * COASTAL FLOODING...HIGHER THAN AVERAGE TIDAL LEVELS WILL CONTINUE TO OCCUR ALONG THE ATLANTIC COAST WHICH WILL LEAD TO MINOR COASTAL FLOODING...ESPECIALLY ALONG THE BAY AND INTRACOASTAL SIDE OF THE BARRIER ISLANDS. WATER LEVELS WILL CONTINUE TO RUN BETWEEN A HALF A FOOT TO A FOOT ABOVE NORMAL AROUND HIGH TIDE THROUGH THE WEEKEND. * TIMING...THE FLOODING WILL OCCUR MOSTLY AROUND THE TIMES OF HIGH TIDE. HOWEVER... RESIDUAL WATER COULD REMAIN STANDING ON ROADWAYS OUTSIDE OF THE HIGH TIDAL CYCLE. HIGH TIDES FOR THE WEEKEND WILL OCCUR DURING THE MID TO LATE MORNING AND THE MID TO LATE EVENING HOURS. * IMPACTS...MOTORISTS MAY CONTINUE TO EXPERIENCE STREET FLOODING...AS THERE HAVE BEEN REPORTS OF FLOODING ALONG PORTIONS OF ALTON ROAD AND WEST AVENUE IN SOUTH BEACH. FLOOD WATERS HAVE EVEN BEEN OVER CURB LEVEL IN A FEW SPOTS. FLOODING WAS ALSO REPORTED IN BROWARD COUNTY ALONG LAS OLAS BOULEVARD AND CORDOVA ROAD. $$ GREGORIA
786 WHUS42 KMFL 190806 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 406 AM EDT SAT OCT 19 2013 FLZ168-172-173-191615- /O.CON.KMFL.CF.S.0002.000000T0000Z-131020T1600Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 406 AM EDT SAT OCT 19 2013 ...MINOR COASTAL FLOODING ACROSS PORTIONS OF THE ATLANTIC COAST AT AROUND HIGH TIDE... * COASTAL FLOODING...HIGHER THAN AVERAGE TIDAL LEVELS WILL CONTINUE TO OCCUR ALONG THE ATLANTIC COAST WHICH WILL LEAD TO MINOR COASTAL FLOODING...ESPECIALLY ALONG THE BAY AND INTRACOASTAL SIDE OF THE BARRIER ISLANDS. WATER LEVELS WILL CONTINUE TO RUN BETWEEN A HALF A FOOT TO A FOOT ABOVE NORMAL AROUND HIGH TIDE THROUGH THE WEEKEND. * TIMING...THE FLOODING WILL OCCUR MOSTLY AROUND THE TIMES OF HIGH TIDE. HOWEVER... RESIDUAL WATER COULD REMAIN STANDING ON ROADWAYS OUTSIDE OF THE HIGH TIDAL CYCLE. HIGH TIDES FOR THE WEEKEND WILL OCCUR DURING THE MID TO LATE MORNING AND THE MID TO LATE EVENING HOURS. * IMPACTS...MOTORISTS MAY CONTINUE TO EXPERIENCE STREET FLOODING...AS THERE HAVE BEEN REPORTS OF FLOODING ALONG PORTIONS OF ALTON ROAD AND WEST AVENUE IN SOUTH BEACH. FLOOD WATERS HAVE EVEN BEEN OVER CURB LEVEL IN A FEW SPOTS. FLOODING WAS ALSO REPORTED IN BROWARD COUNTY ALONG LAS OLAS BOULEVARD AND CORDOVA ROAD. $$
676 WHUS42 KMFL 200033 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 833 PM EDT SAT OCT 19 2013 FLZ168-172-173-201200- /O.CON.KMFL.CF.S.0002.000000T0000Z-131020T1600Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 833 PM EDT SAT OCT 19 2013 ...MINOR COASTAL FLOODING POSSIBLE... * COASTAL FLOODING...HIGHER THAN AVERAGE TIDAL LEVELS WILL CONTINUE TO OCCUR ALONG THE ATLANTIC COAST WHICH WILL LEAD TO MINOR COASTAL FLOODING...ESPECIALLY ALONG THE BAY AND INTRACOASTAL SIDE OF THE BARRIER ISLANDS. WATER LEVELS WILL CONTINUE TO RUN AROUND ONE HALF FOOT ABOVE NORMAL THIS WEEKEND. * TIMING...THE FLOODING WILL OCCUR MOSTLY AROUND THE TIMES OF HIGH TIDE. HOWEVER... RESIDUAL WATER COULD REMAIN STANDING ON ROADWAYS OUTSIDE OF THE HIGH TIDAL CYCLE. HIGH TIDES WILL OCCUR DURING THE MID TO LATE MORNING AND THE MID TO LATE EVENING HOURS. * IMPACTS...MOTORISTS MAY CONTINUE TO EXPERIENCE STREET FLOODING...AS THERE HAVE BEEN REPORTS OF FLOODING ALONG PORTIONS OF ALTON ROAD AND WEST AVENUE IN SOUTH BEACH. FLOOD WATERS HAVE EVEN BEEN OVER CURB LEVEL IN A FEW SPOTS. FLOODING WAS ALSO REPORTED IN BROWARD COUNTY ALONG LAS OLAS BOULEVARD AND CORDOVA ROAD. $$
571 WHUS42 KMFL 200815 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 415 AM EDT SUN OCT 20 2013 FLZ168-172-173-201600- /O.CON.KMFL.CF.S.0002.000000T0000Z-131020T1600Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 415 AM EDT SUN OCT 20 2013 ...MINOR COASTAL FLOODING POSSIBLE... * COASTAL FLOODING...HIGHER THAN AVERAGE TIDAL LEVELS WILL CONTINUE TO OCCUR ALONG THE ATLANTIC COAST WHICH WILL LEAD TO MINOR COASTAL FLOODING...ESPECIALLY ALONG THE BAY AND INTRACOASTAL SIDE OF THE BARRIER ISLANDS. WATER LEVELS WILL CONTINUE TO RUN AROUND ONE HALF FOOT ABOVE NORMAL THIS WEEKEND. * TIMING...THE FLOODING WILL OCCUR MOSTLY AROUND THE TIMES OF HIGH TIDE. HOWEVER...RESIDUAL WATER COULD REMAIN STANDING ON ROADWAYS OUTSIDE OF THE HIGH TIDAL CYCLE. HIGH TIDES WILL OCCUR DURING THE MID TO LATE MORNING AND THE MID TO LATE EVENING HOURS. * IMPACTS...MOTORISTS MAY CONTINUE TO EXPERIENCE STREET FLOODING...AS THERE HAVE BEEN REPORTS OF FLOODING ALONG PORTIONS OF ALTON ROAD AND WEST AVENUE IN SOUTH BEACH. FLOOD WATERS HAVE EVEN BEEN OVER CURB LEVEL IN A FEW SPOTS. FLOODING WAS ALSO REPORTED IN BROWARD COUNTY ALONG LAS OLAS BOULEVARD AND CORDOVA ROAD. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 17, 6:51 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Oct 17, 6:51 AM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 651 AM EDT THU OCT 17 2013 .AVIATION... VFR CONDITIONS UNDER HIGH PRESSURE THROUGH THE TAF PERIOD. THERE WILL BE SOME CUMULUS THROUGH THE DAY TODAY, WHICH WILL DISSIPATE AFTER SUNSET. WINDS WILL BE EASTERLY BETWEEN 5 AND 10 KTS THIS AFTERNOON, EXCEPT FOR KAPF, WHERE A GULF BREEZE WILL BRING THE WINDS AROUND TO THE WEST SOUTHWEST. && .PREV DISCUSSION... /ISSUED 223 AM EDT THU OCT 17 2013/ ..DRY CONDITIONS REMAIN IN PLACE THROUGH FRIDAY BEFORE A SLIGHT CHANCE OF SHOWERS RETURN TO THE AREA THIS WEEKEND... SHORT TERM... HIGH PRESSURE OVER THE WESTERN ATLANTIC WATERS WILL MOVE SLOWLY SOUTH INTO THE BAHAMA ISLANDS THROUGH THE WEEKEND, AS A COLD FRONT OVER THE TENNESSEE VALLEY MOVES SOUTHWARD AND STALLS OUT OVER NORTHERN FLORIDA OR EXTREME SOUTHEASTERN UNITED STATES. THIS WILL ALLOW FOR NORTHEAST TO EAST WINDS TO CONTINUE OVER SOUTH FLORIDA TODAY INTO FRIDAY, BEFORE SWINGING MORE SOUTHEAST THIS WEEKEND. SO, THE DRY WEATHER WILL REMAIN IN PLACE OVER THE AREA TODAY INTO FRIDAY, BEFORE SOME LOW LEVEL MOISTURE WORKS INTO THE AREA FROM THE ATLANTIC WATERS THIS UP COMING WEEKEND. THEREFORE, A SLIGHT 5 TO 10 PERCENT POPS WILL REMAIN IN PLACE OVER SOUTH FLORIDA TODAY INTO FRIDAY, BEFORE SHOWING A 10 TO 20 PERCENT CHANCE OF SHOWERS FOR THIS WEEKEND. PATCHY FOG IS ALSO POSSIBLE OVER SOUTH FLORIDA LATE TONIGHT AND AGAIN LATE FRIDAY NIGHT, WITH EVEN AREAS OF FOG OVER THE INTERIOR PORTIONS. THIS IS DUE TO THE INCREASE IN LOW LEVEL MOISTURE WORKING INTO THE AREA FROM THE ATLANTIC WATERS. SO HAVE ADDED FOG WORDING TO THE ZONES FOR LATE TONIGHT AND AGAIN LATE FRIDAY NIGHT. LONG TERM... THE HIGH WILL REMAIN NEARLY STATIONARY OVER THE WESTERN BAHAMA ISLANDS EARLY NEXT WEEK, AS THE FRONT REMAINS NEARLY STATIONARY OVER THE EXTREME SOUTHEASTERN UNITED STATES OR NORTH FLORIDA. THIS WILL KEEP A EAST TO SOUTHEAST WIND FLOW OVER SOUTH FLORIDA DURING THIS TIME ALONG WITH A 10 TO 20 PERCENT CHANCE OF SHOWERS. THE COLD FRONT WILL THEN GET PUSHED DOWN THE SUNSHINE STATE SOMETIME DURING THE MIDDLE OF NEXT WEEK, AND THROUGH SOUTH FLORIDA LATE NEXT WEEK, AS LOW PRESSURE SWINGS THROUGH THE GREAT LAKES AND INTO THE NORTHEAST UNITED STATES. THIS COULD BRING A MUCH COOLER AND DRIER AIR MASS TO SOUTH FLORIDA FOR LATE NEXT WEEK. MARINE... THE WINDS WILL BE AT 10 KNOTS OR LESS WHILE SWINGING SLOWLY FROM A NORTHEAST DIRECTION TODAY TO A EAST TO SOUTHEAST DIRECTION BY THIS WEEKEND OVER THE LOCAL WATERS OF SOUTH FLORIDA. THIS WILL ALLOW FOR THE ATLANTIC SEAS TO BE 3 FEET OR LESS TODAY INTO THIS WEEKEND, WHILE THE GULF SEAS WILL BE 2 FEET OR LESS. SO BOATING CONDITIONS OVER SOUTH FLORIDA WILL BE GOOD THROUGH THIS WEEKEND. HYDROLOGY... ASTRONOMICALLY HIGH TIDES CONTINUE ACROSS THE REGIONAL WATERS OF THE EAST COAST METRO AREAS THROUGH THE WEEKEND. A NEWS MEDIA REPORTED MINOR INUNDATION AND FLOODING ALONG THE WEST AVENUE AREA OF MIAMI BEACH YESTERDAY MORNING DURING HIGH TIDE. IN GENERAL, REGIONAL OBSERVATIONS INDICATE THAT THE TIDES ARE ABOUT A HALF A FOOT OR SLIGHTLY GREATER ABOVE PREDICTED LEVELS. WILL CONTINUE TO MONITOR REGIONAL OBSERVATIONS AND LOCAL REPORTS OF ANY FLOOD IMPACTS IN FLOOD PRONE AREAS THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 87 73 87 73 / 10 10 10 10 FORT LAUDERDALE 87 77 87 77 / 10 10 10 10 MIAMI 88 76 88 76 / 10 10 10 10 NAPLES 88 72 89 72 / - - - - && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...54/BNB AVIATION/RADAR...13/SI
Hazardous weather outlook, Oct 17, 3:44 AM EDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 344 AM EDT THU OCT 17 2013 AMZ630-651-FLZ172-173-172245- BISCAYNE BAY- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- COASTAL BROWARD-COASTAL MIAMI DADE- 344 AM EDT THU OCT 17 2013 ...MINOR TIDAL FLOODING FOR BROWARD AND MIAMI BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT FLOODING: THERE HAVE BEEN REPORTS LAST EVENING OF MINOR TIDAL INDUCED FLOODING ALONG WEST AVENUE IN MIAMI BEACH DUE TO ASTRONOMICAL TIDES NEAR PEAK LEVELS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AS ASTRONOMICAL TIDES PEAK OVER THE NEXT FEW DAYS...MINOR TIDAL FLOODING WILL REMAIN A THREAT ALONG THE EAST COAST BEACHES IN BROWARD COUNTY AND MIAMI BEACH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT TIDAL INDUCED FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 5:51 PM EDT | Special Weather Statement | MFL | Collier | 24 min |
Nearby
Coastal Flood Statements in Florida, 2013Every coastal flood statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.